MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC WRKSTN, 9732585, STLTHSTN INAV II; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC WRKSTN, 9732585, STLTHSTN INAV II; INSTRUMENT, STEREOTAXIC
Model Number 9732585
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was refused by the site.A medtronic representative went to the site to test the equipment.Testing revealed that the system was functioning as intended.The system passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial biopsy procedure.It was reported that during biopsy procedure the site used magnetic resonance imaging (mr) to plan and perform navigation.A post-op computed tomography (ct) was merged with the mr and showed a 5mm deviation from the planned target.There was no patient impact reported and no delay to surgery.
 
Additional Manufacturer Narrative
This event resulted in inconclusive biopsy results.The patient had to schedule a new biopsy.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A software analysis was initiated to determine the probable cause of the issue through reproducibility.Analysis was unable to determine probable cause without further information since the on-going investigation proved to be inconclusive based on the information provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
WRKSTN, 9732585, STLTHSTN INAV II
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8387768
Report Number1723170-2019-00906
Device Sequence Number19281511
Product Code HAW
UDI-Device Identifier00613994110831
UDI-Public00613994110831
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9732585
Device Catalogue Number9732585
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
06/07/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/04/2019
06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;